Alert archive / Massachusetts / Small Craft Advisories in 2014
Small Craft Advisory 17, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Feb 7, 2014, 3:59 AM EST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2014, 3:59 AM EST (08:59 UTC)
- Expired
- Feb 8, 2014, 2:00 PM EST
- In force
- 34 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
096 WHUS71 KBOX 070859 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 359 AM EST FRI FEB 7 2014 ANZ250-254-071700- /O.NEW.KBOX.SC.Y.0017.140207T0859Z-140209T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 359 AM EST FRI FEB 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST SATURDAY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-071700- /O.NEW.KBOX.SC.Y.0017.140208T0000Z-140209T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 359 AM EST FRI FEB 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
8 follow-up statements
971 WHUS71 KBOX 071456 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 956 AM EST FRI FEB 7 2014 ANZ250-254-072300- /O.CON.KBOX.SC.Y.0017.000000T0000Z-140209T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 956 AM EST FRI FEB 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-072300- /O.CON.KBOX.SC.Y.0017.140208T0000Z-140209T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 956 AM EST FRI FEB 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
688 WHUS71 KBOX 071649 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1149 AM EST FRI FEB 7 2014 ANZ250-254-080100- /O.CON.KBOX.SC.Y.0017.000000T0000Z-140209T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1149 AM EST FRI FEB 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-080100- /O.CON.KBOX.SC.Y.0017.140208T0000Z-140209T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1149 AM EST FRI FEB 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
810 WHUS71 KBOX 072037 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 337 PM EST FRI FEB 7 2014 ANZ250-254-080445- /O.CON.KBOX.SC.Y.0017.000000T0000Z-140209T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 337 PM EST FRI FEB 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-080445- /O.CON.KBOX.SC.Y.0017.140208T0000Z-140209T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 337 PM EST FRI FEB 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
040 WHUS71 KBOX 080319 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1019 PM EST FRI FEB 7 2014 ANZ250-254-081130- /O.CON.KBOX.SC.Y.0017.000000T0000Z-140209T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1019 PM EST FRI FEB 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-081130- /O.CON.KBOX.SC.Y.0017.000000T0000Z-140209T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1019 PM EST FRI FEB 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
530 WHUS71 KBOX 080509 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1209 AM EST SAT FEB 8 2014 ANZ250-254-081315- /O.CON.KBOX.SC.Y.0017.000000T0000Z-140209T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1209 AM EST SAT FEB 8 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-081315- /O.CON.KBOX.SC.Y.0017.000000T0000Z-140209T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1209 AM EST SAT FEB 8 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
243 WHUS71 KBOX 080942 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 442 AM EST SAT FEB 8 2014 ANZ250-254-081745- /O.CON.KBOX.SC.Y.0017.000000T0000Z-140209T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 442 AM EST SAT FEB 8 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-081745- /O.CON.KBOX.SC.Y.0017.000000T0000Z-140209T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 442 AM EST SAT FEB 8 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
358 WHUS71 KBOX 081505 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1005 AM EST SAT FEB 8 2014 ANZ254>256-081615- /O.CAN.KBOX.SC.Y.0017.000000T0000Z-140209T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1005 AM EST SAT FEB 8 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WEST WINDS WILL REMAIN LESS THAN 20 KT. SEAS HAVE SUBSIDED TO LESS THAN 5 FEET. $$ ANZ250-081900- /O.EXT.KBOX.SC.Y.0017.000000T0000Z-140208T1900Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1005 AM EST SAT FEB 8 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WINDS AND SEAS...WEST AROUND WINDS 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
377 WHUS71 KBOX 081901 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 201 PM EST SAT FEB 8 2014 ANZ250-082015- /O.EXP.KBOX.SC.Y.0017.000000T0000Z-140208T1900Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 201 PM EST SAT FEB 8 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... SEAS HAVE SUBSIDED TO LESS THAN 5 FEET. RATHER TRANQUIL CONDITIONS EXPECTED THROUGH SUNDAY. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 3:57 AM EST, 2 minutes earlier.
Area forecast discussion, Feb 7, 3:57 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
357 AM EST FRI FEB 7 2014
.SYNOPSIS...
HIGH PRESSURE WILL DELIVER MAINLY DRY BUT COOL WEATHER INTO
SATURDAY. LOW PRESSURE WILL PASS WELL EAST OF OUR REGION SUN INTO
MON...SO JUST EXPECT A FEW SNOW SHOWERS. MORE COLD AND DRY WEATHER
FOLLOWS TUE/WED...BEFORE A COASTAL LOW PRESSURE SYSTEM MAY BRING
SOME PRECIPITATION WED NIGHT OR THU.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
400 AM UPDATE...
FORECAST TRENDS REMAIN ON TRACK. CONTINUE TO DROP TEMPS AS HIGH
LEVEL CIRRUS IS STARTING TO CLEAR OUT ALLOWING FOR RADIATIONAL
COOLING.
TODAY...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE REGION WITH WESTERLY
FLOW ALOFT. OVERALL DRY WEATHER IS EXPECTED FOR TODAY. SOME
TRAPPED MOISTURE AROUND 900MB WILL COMBINED WITH STEEPENING LAPSE
RATES YIELDING TO SOME DIURNALLY DRIVEN CU TO DEVELOP. ALSO
EXPECT SOME MIXING UP TO 900MB WHICH WILL HELP INCREASE GUSTS
THIS AFTERNOON TO 20-25MPH. TEMPERATURES TODAY WILL BE SLOW TO
REBOUND AS 850 MB TEMPS DROP TO -12C...RESULTING IN SURFACE TEMPS
WITHIN THE MID 20S TO LOW 30S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT...
HIGH PRESSURE TONIGHT WILL ALLOW FOR WINDS TO DECOUPLE AND GO
VERY LIGHT. ALTHOUGH SOME LINGERING CLOUDS ARE POSSIBLE IN THE
EARLY EVENING...CONDITIONS WILL CLEAR OUT AND EXPECT MOSTLY CLEAR
SKIES. AS THIS OCCURS...TEMPS WILL RADIATE OUT AND WILL BE COOLER
THEN LAST NIGHT. THEREFORE HAVE UNDERCUT GUIDANCE SIGNIFICANTLY
ESP DUE TO THE FRESH SNOW PACK ON THE GROUND. OVERNIGHT TEMPS WILL
BE BELOW ZERO ACROSS THE NW AND BE IN THE TEENS ACROSS THE
COASTAL PLAIN OF MASS.
SATURDAY...
CLEAR SKIES AND COLD TEMPS TO START OFF BUT TEMPS WILL REBOUND
SLOWLY TO THE MID 20S TO LOW 30S AS HIGH PRESSURE SCOOTS OFFSHORE.
MODELS ARE INDICATING AN OCEAN LOW DEVELOPING OFF THE COAST OF THE
CAROLINAS WHICH WILL INCREASE CLOUD COVER THROUGHOUT THE DAY.
OVERALL ANTICIPATE DRY WEATHER AND LIGHT WINDS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGHLIGHTS...
* A FEW SNOW SHOWERS POSSIBLE SUN INTO EARLY MON
* MAINLY DRY BUT COLD THROUGH THE MIDDLE OF NEXT WEEK
* NEXT CHANCE FOR SIGNIFICANT PRECIPITATION NOT UNTIL WED NIGHT/THU
DETAILS...
SATURDAY NIGHT THROUGH MONDAY...
THE THREAT FOR A WINTER STORM OVER THIS TIME PERIOD HAS PRETTY MUCH
DISAPPEARED. UPPER LEVEL ENERGY DROPPING DOWN FROM THE NORTHWEST
WILL NOT AMPLIFY THE TROUGH ENOUGH TO CAPTURE COASTAL LOW.
THEREFORE...DEVELOPING LOW PRESSURE WILL PASS WELL OUTSIDE THE
BENCHMARK. IN FACT...THE INVERTED TROUGH SIGNATURE SHOWN OVER THE
LAST 36 HOURS HAS ALSO BECOME MUCH LESS DEFINED.
WITH ALL THAT SAID...STILL MAY HAVE A FEW SNOW SHOWERS AT TIMES SUN
INTO EARLY MON WITH A COUPLE OF SHORTWAVES. ITS POSSIBLE FOR SOME
VERY MINOR SNOW ACCUMULATIONS...BUT ODDS OF EVEN ANY ADVISORY LEVEL
SNOWS APPEAR QUITE LOW AT THIS TIME.
AS FOR TEMPERATURES...THE POLAR VORTEX WILL BE LOCATED EAST OF
HUDSON BAY. WHILE IT WILL KEEP THE TRUE ARCTIC AIR TO OUR NORTH IN
CANADA...TEMPS WILL CONTINUE TO AVERAGE BELOW NORMAL WITH HIGHS
SUN/MON MAINLY IN THE 20S TO AROUND 30.
TUESDAY AND WEDNESDAY...
LARGE HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM THE NORTHWEST.
THIS WILL RESULT IN DRY WEATHER...BUT KEEP TEMPS COLD WITH HIGHS
MAINLY IN THE 20S.
WEDNESDAY NIGHT AND THURSDAY...
LOW CONFIDENCE FORECAST IN THIS TIME PERIOD. ANOTHER LOW PRESSURE
SYSTEM WILL DEVELOP IN THE GULF OF MEXICO AND TRACK NORTHEAST.
THERE IS A LOT OF SPREAD AMONGST THE VARIOUS GUIDANCE...WHICH IS
EXPECTED IN THIS TIME RANGE. SOLUTIONS VARY FROM A COASTAL HUGGER
RESULTING IN A WINTRY MIX...TO A STORM TRACKING NEAR THE BENCHMARK
GIVING MAINLY SNOW...AND LASTLY A TRACK WELL EAST RESULTING IN US
MISSING MOST OF THE PRECIPITATION. WE HAVE TO KEEP ALL POSSIBILITIES
OPEN AT THIS TIME RANGE AND PROBABLY WILL FOR THE NEXT FEW DAYS.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SATURDAY/...HIGH CONFIDENCE.
VFR THROUGH SATURDAY. DIURNAL CU AND GUSTY WEST WINDS BETWEEN
20-25 KTS FOR TODAY. LIGHT WINDS AND CLEAR SKIES TONIGHT. LIGHT
WESTERLY WINDS TOMORROW WITH HIGH LEVEL CIRRUS MOVING IN FROM THE
SOUTH.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
SATURDAY NIGHT THROUGH MONDAY...MODERATE CONFIDENCE. VFR CONDITIONS
MAY BE MIXED IN WITH TIMES OF MVFR CIGS/VSBYS IN A FEW SNOW SHOWERS.
BEST CHANCE FOR ANY LOWER CONDITIONS WILL BE LATE SAT NIGHT INTO
EARLY MON.
MONDAY NIGHT AND TUESDAY...MODERATE TO HIGH CONFIDENCE IN VFR
CONDITIONS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERALL HAVE HIGH CONFIDENCE IN THE FORECAST.
5FT SEAS ACROSS THE EASTERN OUTER WATERS THIS MORNING HAS
WARRANTED A SCA. SEAS WILL CONTINUE TO BUILD TODAY AS GUSTY
WESTERLY WINDS INCREASE TONIGHT TO AT OR ABOVE 25KTS. CONDITIONS
WILL RELAX BY SATURDAY.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
WINDS AND SEAS WILL GENERALLY REMAIN BELOW SCA THRESHOLDS OVER THIS
TIME WITH A RELATIVELY WEAK PRESSURE GRADIENT IN PLACE. A PERIOD OF
MARGINAL NORTHWEST SCA WIND GUSTS/SEAS ARE POSSIBLE LATE MON INTO
TUE UNDER STRONG COLD ADVECTION. MAY EVEN SEE A BIT OF LIGHT
FREEZING SPRAY DEVELOP OVER THIS TIME.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST SATURDAY FOR ANZ250-254.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
SATURDAY FOR ANZ255-256.
&&
SYNOPSIS...FRANK/DUNTEN
NEAR TERM...DUNTEN
SHORT TERM...DUNTEN
LONG TERM...FRANK
AVIATION...FRANK/DUNTEN
MARINE...FRANK/DUNTENHazardous weather outlook, Feb 7, 3:51 AM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 351 AM EST FRI FEB 7 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 351 AM EST FRI FEB 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A VERY MINOR SNOW ACCUMULATION IS POSSIBLE IN A FEW LOCATIONS SUNDAY INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-080900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 351 AM EST FRI FEB 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.